Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

127 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How to get rid of brown discharge after Mirena insertion?

Hi My Name Is Bianca , I Got A Mirena IUD Inserted The 19th Of This Month (July) Ive Been Having Some Dark Brown Discharge For About 3 Days Now, Its Not A Foul Smell, Its Just Really Gross To Me & I Want To Know How Do I Get Rid Of This Discharge Fast .
Wed, 20 Mar 2019
Report Abuse
Question is related to
Drug/Medication
Medical Topics
Infertility Specialist 's  Response
Hello,

Normally after IUD insertion, some patients may have such complaints. Vaginal suppositories may help you in this case.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Bhargav Nimavat, Infertility Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Had the Mirena IUD placed in approx 2 weeks ago. I started my period a day after insertion because I had discontinued the pill that week also. For the past 12 days My period has been ongoing. For the past 5 days, it is lighter, and mostly brown. Also have been having on and off cramping since insertion(which was almost unbearably painful for the first day). Wondering how much of this light(enough to fill a regular tampon a day) brown discharge and cramping is normal and if I should go back to see my gyno or wait it out?

doctor1 MD

Hi, ok I had the mirina iud in. It was placed 4 months ago. I never got a period on it ever. I noticed I started to ovulate on Thursday or Friday (6-7 days ago) I had unprotected sex basically every day from Thursday until Monday morning. (With the iud in and ovulating) I then required my iud to be removed and it was removed Tuesday about 12 hours after having unprotected sex 2-3 days post ovulation. Now I am 2 days after removal with nausea, so certain food makes me sick when I smell it, brown discharge, bloating, and tired... could I have become pregnant due to how close everything was together?

doctor1 MD

I have the Mirena IUD . Within a month of getting it I began to gain weight and lose hair.... I lost 2/3 of my total hair mass. Since then, I have had severe mood swings, acne , body aches, unexplained temperatures, random bleeding that ranges from light spotting to brown sticky discharge to blood running down my legs. I have taken a home pregnancy test which was negative, so this is not the problem. I can t help but feel like the mirena is causing these problems... I spoke with my OB/GYN and he feels the Mirena is safe, wonderful, and that NONE of these problems are related, but merely coincidental.

Recent questions on  Intrauterine device

doctor1 MD

Hi I am experiencing severe-mild menstrual like cramps on my lower left side but no period. I had the Mirena IUD in for 3 years & after having it removed, I then started using the Nuvaring for about 5 months, & received my period like clockwork the 15th of every month, but haven t had it in place for almost three months now & yet no period & as of a month & a half ago, no pregnancy (only via home pregnancy test), but now I am so worried that like my very first pregnancy that this may be an eptopic pregnancy. Also, I had a pap 5 months ago & it was normal, so my fears of ovarian cancer are kinda at rest. What do you think?

doctor1 MD

I am 26 yrs old and I get One child before 3 year and get Copper T for Birth Control . After giving birth I had used Copper T for Birth Control. and at that time My Periods was regular and there was 6-9days Blood flow. I have removed it before 1.5 year. My Problem is after removing during my periods there is very less bleeding (only 1-2 days) . but it is regular (35 to 40 days). I just want to know is it normal or a problem? this problem prevent to get pergency Give a solution for it.

doctor1 MD

hello, I recently have been getting heart palpitations, heavy chest, headaches and dizziness its been two weeks now. I am a 19 year old female 126 lbs and just started body by vi about a month ago and have had a merina iud put in 2 months ago. I'm not sure if it is something i should be worried about or not.

doctor1 MD

Hi I was just wondering, I have an IUD in an am bleeding but I feel that I could be pregnant. Can I do a test while I am bleeding, its much heavier than normal. I have had the IUD for 2 years. I m struggling with money so am unable to pay for a consultation

doctor1 MD

Hello Doctor, What would be the safe contraceptive pill post unprotected intercourse? Please advise. Thanks

doctor1 MD

Hi Doctor,my period date is 2nd of everymonth, I got my period normally on may 2nd and it is ended on 6th may as usual, But on 7th may i had condom broke sex so i had took ipill on 8th may to avoid unwanted pregnancy .After taking that tablet i...

doctor1 MD

Whe does the bleeding start. What is the best way of contraception